Heavy Rain, Latah
- When
- June 12, 1:39 PM PST to June 13, 1:39 PM PST
- Where
- Latah County, 3.91 mi ESE of Poe
- Reported by
- Trained Spotter
- Coordinates
- 46.790, -116.960
Observer received 1.62 of rain since 1pm June 12.
Another trough system brought a round of slow moving stratiform slow moving showers. With the abundant amount of precipitation from earlier in the month, the streams and creeks were already near bank full.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Another trough system brought a round of slow moving stratiform slow moving showers. With the abundant amount of precipitation from earlier in the month, the streams and creeks were already near bank full. The additional 1 inch of precipitation starting to create problems for low lying areas in the Southeast WA and Lower ID Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 12, 10:35 AM PST, 3 hours 4 minutes earlier.
Area Forecast Discussion
National Weather Service Spokane WA
1135 AM PDT Sun Jun 12 2022
.SYNOPSIS...
Today will be generally drier early, but widespread rain will
move in again from the south this afternoon and evening. Rain
Monday will be followed with lingering showers into Tuesday.
Monday be the coolest day with temperatures trending back towards
seasonal normals by Friday. A chance for unsettled weather returns
next weekend. Rivers running high and local flooding issues are
still a concern Monday and Tuesday where heaviest rainfall is
expected.
&&
.DISCUSSION...
Sunday afternoon and evening: We have a fairly cold (for this time
of year) and wet weather change coming in late this afternoon and
evening from what amounts to a cold front pushes in from the
south and west. There will be a distinct boundary with gusty winds
to 30 mph pushing in this evening. After about 5 pm, breezy west
winds will push across the Cascades. With the wind will come rain.
The best convective, thunderstorm potential in southeast WA, will
help to enhance rainfall. The Flood watch is to highlight
potential for these heavier showers to produce localize flooding
and mud flows.
For this evening watch out for heavy rains causing local flooding
issues from the Blue mountains, Lewiston/Clarkston area, Camas
Prairie (Winchester area etc.) stretching to just south of St.
Maries, ID.
Tonight through Monday will feel like a slap in the face as the
persistent, cold weather system continues to rotate around the
area. 850 MB (~5000) foot temperatures will fall to near freezing
in northeast wa and the north ID Panhandle later Monday so there
could be some high elevation snow. At this time it is not
anticipated to impact Sherman Pass but we'll need to keep an eye
on it. Moderate rains will continue and migrate north into
northeast WA and the North Idaho Panhandle by Monday afternoon.
Tuesday, the morning will start out very cool with some low
temperatures in the upper 30s and Spokane. Clouds will be the
determining factor on how cold it gets Tuesday morning. At this
time we see no valley sites getting close to freezing or frost
temperatures. The low will start to migrate east but the
northeast WA and the North Idaho Panhandle will still have the
best rain potential with a continued threat of rain and snow melt
flooding issues.
At this time the mainstem, larger rivers are below flood but
running high. Latest forecasts have rivers remaining below flood.
&&
.AVIATION...
18z TAFs: Widespread rain is expected to move up from south
starting near KLWS near 00Z and about 03Z Monday for KGEG and
vicinity. Rain intensity expected to increase to moderate
overnight and continue into Monday morning allowing for more
widespread MVFR/IFR ceilings. Thunderstorms will be possible
with the best confidence near KLWS and possibly KPUW. A rain
cooled, gust front will push into TAF sites this evening with
persistent southwest winds around 15KT and gusty 25-30kt this
evening. KEAT will also get westerly gap winds across the
Cascades. All this is due to a closed low migrating across
the PacNW. The main rain band will hang in northeast WA and
north ID Panhandle into Monday afternoon. TC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 69 45 57 42 59 44 / 40 70 60 20 20 0
Coeur d'Alene 69 46 54 43 55 45 / 50 90 80 40 50 10
Pullman 65 42 54 41 55 42 / 70 80 60 20 30 0
Lewiston 72 50 62 49 63 48 / 80 80 60 20 30 0
Colville 72 46 59 42 60 43 / 50 90 70 30 30 10
Sandpoint 67 46 52 43 53 44 / 50 80 80 50 60 20
Kellogg 66 42 49 42 50 44 / 60 90 80 50 60 20
Moses Lake 73 47 66 43 69 42 / 30 30 10 0 0 0
Wenatchee 69 49 63 47 65 46 / 20 30 30 20 10 0
Omak 73 50 65 46 68 45 / 30 50 30 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Monday evening for Central Panhandle
Mountains-Coeur d'Alene Area-Northern Panhandle.
Flood Watch through Monday afternoon for Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area.
WA...Flood Watch through Monday evening for Northeast Mountains-
Okanogan Highlands-Okanogan Valley.
Flood Watch from 5 PM PDT this afternoon through Monday evening
for Upper Columbia Basin-Western Okanogan County.
Flood Watch through Monday afternoon for Lower Garfield and
Asotin Counties-Northeast Blue Mountains-Washington
Palouse.
&&Hazardous Weather Outlook National Weather Service Spokane WA 438 AM PDT Sun Jun 12 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-131345- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 438 AM PDT Sun Jun 12 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time other than another round of widespread rain tonight with localized flooding possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Widespread rain is expected into Monday, with localized flooding possible. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
The national radar mosaic for the moment the first event began.
11 flood, 2 heavy rain. Local standard time, as filed.
Observer received 1.62 of rain since 1pm June 12.
Two flooding issues noted in Winchester. For one property, a gravel driveway was washout due to a plugged culvert. On a neighboring property, a small pond rose six feet and over the roadway. Time of start of flooding was approximate 7pm.
Webb road is closed due to flooding. time estimated.
Mission creek road is closed due to flooding between Rock Creek and Terra View Dr. Approximately 1 foot of water is over the roadway.
Driveway washout reported to law enforcement for residence along us95.
Us95 is down to one lane at milepost 296 due to flooding over roadway. time estimated based on dot report.
Us95 is down to one lane at milepost 296 due to flooding over roadway. time estimated based on dot report.
The Lapwai church is flooded. it was unknown how deep the water was and extent of damage.
Campground was flooded along school road. Report relayed via law enforcement.
Kootenai county sheriff reports 2 to 3 feet of water in the Coeur Dalene resort garage.
Several of the fairways at the elks golf course in Moscow, ID were flooded from heavy rain. Water was estimated to be over a foot deep in spots.
Flooding over banks of clearwater river at the intersection of highway 12 and highway 95.
Observer reported an inch of rain since midnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2022Every state in 2022This day in weather historyWarnings in Idaho, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1043204, 1043162, 1043165, 1043168, 1043186, 1043177, 1043184, 1043188, 1043189, 1043190, 1043196, 1043199, 1043203.